MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ VAGINAL PANEL; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ VAGINAL PANEL; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Catalog Number 443712
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device types: nsu, ouy, pqa.Investigation summary: introduction: the complaint investigation for discrepant result for bacterial vaginosis (bv) target when using the bd max¿ vaginal panel (ref.443712) lot 5317505 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.The customer tested a patient sample that had a positive result for bv, all the other targets were unresolved and upon two repeat testing from the same sample buffer tube (sbt), a negative result for all the vaginosis and vaginitis targets was obtained, each time.Batch history review: the review of quality control records of bd max¿ vaginal panel lot 5317505 revealed no anomalies that could explain the customer¿s discrepant result.Investigational testing: the customer provided runs 3550 and 3556 from ct1683 bd max¿ instrument and run 2926 from ct1720 bd max¿ instrument for the investigation.Customer identified the sample in position b2 from run 3550 as the sample involved in the issue (bv positive target and unresolved result for vaginitis targets).Two repeats of the same sample from the same sbt were performed and obtained a negative result for the vaginosis and vaginitis targets both times.Manual pcr curve adjudication was performed for the bv positive sample in run 3550, showing early amplification of the gardnerella vaginalis target (gvag; cy5 channel) and no other amplification of the other vaginosis and vaginitis targets.Given that no amplification was obtained in the cy5.5 channel (internal control) and that no other amplification was observed for any of the other channels of the vaginitis mm, an unresolved result is expected in this situation.Unresolved issues with the bd max¿ vaginal panel assay may arise from the use of interfering substances by the patients or clinicians or from samples containing interfering substances.The impact of interfering substances is a known issue for the bd max¿ vaginal panel assay.However, it is considered acceptable since the inconvenience, to the customer, is outweighed significantly by the early diagnosis and prompt management of patients.The bd max¿ vaginal panel assay provides qualitative results reported based on detection and quantitation of targeted organism markers (p0258) (from a proprietary semi-quantitative algorithm to determine bv status based on the relative quantities of lactobacillus crispatus / l.Jensenii, gardnerella vaginalis, atopobium vaginae, bvab-2 and megasphaera-1 targets).In the initial test (run 3550, ct1683), the ct value for gvag target reached a valid cycle-threshold to give a bv positive result.Manual pcr curves adjudication of the first and second repeat samples (run 2926 from ct1720 and run 3556 from ct1683), showing early amplification of the gvag target and early amplification for the lacto target.No amplification except the internal control (cy5.5 channel) was observed for the vaginitis targets, explaining the negative results obtained for all those targets.The bv negative results for the two repeat testing are obtained because the ct values for gvag and avag targets were below the cut-off required to obtain a positive bv result.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ vaginal panel lot 5317505.Conclusion: overall, based on the investigation, the discrepant result between the initial testing and the two repeat could be explained by bacterial load at the assay limit of detection, or due to presence of interfering substances in the sample.Considering investigation results, no reagent issue is suspected.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and a preventive action plan since no new hazard identified.
 
Event or Problem Description
It was reported that during use of bd max¿ vaginal panel, a discrepant bacterial vaginosis patient result was obtained.First run was bv positive (other targets were unr).Second and third runs were all negative.There was no report of patient impact.

Brand Name
BD MAX¿ VAGINAL PANEL
Common Device Name
VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key25059108
Report Number3007420875-2026-00106
Device Sequence Number13111300
Product Code OOI
UDI-Device Identifier00382904437121
UDI-Public(01)00382904437121(17)261124(10)5317505
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K201017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443712
Device Lot Number5317505
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Initial Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown